Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 70, NWS Shreveport, LA

May 7, 2001Harrison County, Texas; Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 6:30 PM CDT for Harrison County, Texas; Caddo Parish, Louisiana. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 2001, 6:30 PM CDT (23:30 UTC)
Expired
May 7, 2001, 7:30 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Caddo Parish, LA, Harrison County, TX

What was reported inside it

TimeReportWhereRemark
May 7, 7:00 PM CDTHail 0.75Elysian Flds, TX
May 7, 7:05 PM CDTThunderstorm Wind 52 EShreveport, LATrees down on southwest side of town in the Newcastle Subdivision.
May 7, 7:05 PM CDTHail 0.75Shreveport, LAOccurred in the Newcastle Subdivision on the southwest side of town.
May 7, 7:13 PM CDTHail 1Shreveport Rgnl Arpt, LA
May 7, 7:25 PM CDTHail 0.75Shreveport, LAHail occurred along the west side of town near Bert Kouns.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 072330
SVRSHV
LAC017-TXC203-080030-
/NEW.KSHV.SV.W.0084.072330-080030/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 730 PM CDT

* AT 630 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF
  WASKOM...OR ABOUT 14 MILES SOUTHEAST OF MARSHALL...MOVING NORTHEAST
  AT 25 MPH. THIS STORM WILL MOVE INTO CADDO PARISH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES SOUTHEAST OF WASKOM AT 645 PM CDT
  2 MILES NORTHWEST OF GREENWOOD AT 655 PM CDT
  4 MILES NORTHWEST OF SHREVEPORT...5 MILES SOUTHEAST OF BLANCHARD AT
  715 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 730 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 7, 2:25 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON MAY 7 2001

LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY
LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA
TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND
MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH
AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION
OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND
DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER
IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY
DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES.

WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON
TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL
BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP
ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS...
BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS
TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY
SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS
PRECIP ON.

SHV 62/81/58/82 2111
MLU 62/81/57/81 2111
TXK 61/80/58/80 3111
TYR 61/81/59/82 3111
LFK 62/83/60/83 3211

.SHV...NONE.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:25 PM CDTSevere Thunderstorm WarningSHVBowie65 min
May 6, 8:27 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion63 min
May 6, 8:33 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk57 min
May 6, 8:37 PM CDTSevere Thunderstorm WarningSHVCass53 min
May 6, 9:29 PM CDTSevere Thunderstorm WarningSHVCass61 min
May 6, 9:43 PM CDTSevere Thunderstorm WarningSHVMarion32 min
May 6, 9:44 PM CDTSevere Thunderstorm WarningSHVRed River61 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris59 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus59 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVUpshur59 min
May 6, 10:56 PM CDTSevere Thunderstorm WarningSHVMarion64 min
May 6, 11:07 PM CDTSevere Thunderstorm WarningSHVCass53 min
May 7, 4:46 PM CDTSevere Thunderstorm WarningSHVCass44 min
May 7, 6:50 PM CDTSevere Thunderstorm WarningSHVPanola55 min
May 7, 12:03 AM CDTSevere Thunderstorm WarningSHVCaddo57 min
May 7, 6:23 PM CDTSevere Thunderstorm WarningSHVBossier52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.